iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologyamlodipineCan Amlodipine result in tinnitus?

Since I started taking Amlodipine, I have tinnitus. Can I change it with another medicine?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Hemalatha

Published At May 1, 2020
Reviewed AtJune 23, 2023

Patient's Query

Hi doctor,

I have high blood pressure for the last four years. According to my doctor, it happens from genetic since both parents are suffering from it. Usually, I have a problem with diastolic blood pressure. It has reached 95 mmHg, and even more since the systolic stays with 130 or max 140 mmHg. Since that time, I am using Amlodipine 5 mg and Concor 2.5 mg in the morning daily. My pressure is very good with the two pills, and it is always 110/75 mmHg. My question is about Amlodipine. Can I change it to another medicine? I am asking this because since I start with it, I started feeling tinnitus in both ears. Is it possible to be the reason? I saw in one report that Amlodipine causes tinnitus sometimes.

Hello,

Welcome to icliniq.com.

It is rare, but yes Amlodipine can cause tinnitus, and it is worthwhile to change it to other medications. The best alternative option is ARBs (Angiotensin II receptor blockers) like Telmisartan. The equivalent dose would be 40 mg once daily, and it would take a week for full effect. And, if blood pressure remains elevated after a week, which is unlikely, then you may need 80 mg. If Telmisartan is not available, then Olmesartan 20 mg is equivalent to Telmisartan 40 mg. It may take a few weeks for it to disappear after stopping it. If it persists after few weeks, then it needs to get examined by an ENT (otorhinolaryngology) specialist for other causes. I hope this helps you and get back if you have any doubts.

Patient's Query

Hi doctor,

Do you think Telmisartan is better than Amlodipine? I heard that Amlodipine are given to people with very high blood pressure. In my case, it is different, I think, since I am facing a problem with the diastolic blood pressure, and it is always like 90 to 97. The last question is Telmisartan working with the Concor 2.5, or do you recommend me to use only Telmisartan first. As I mentioned now, I am taking Amlodipine 5 with Concor 2.5.

Thank you very much.

Hello,

Welcome back to icliniq.com.

Both Telmisartan and Amlodipine are considered similar. Some patients respond well to Amlodipine while others to Telmisartan, so it is variable. There is no such thing that Amlodipine is given to patients with more severe hypertension. However, Amlodipine acts relatively faster, while Telmisartan may take few days for full effect. You may continue with Concor (Bisoprolol) and add Telmisartan to it. You may even start with 20 mg, which is the lowest possible dose of Telmisartan, and you will probably need 40 mg, which is usually an equivalent dose for Amlodipine 5 mg. You should frequently monitor BP during this changeover. All the best.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sagar Ramesh Makode
Dr. Sagar Ramesh Makode

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

tinnitusamlodipine

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy